Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Neupro Patch


  • Please log in to reply
12 replies to this topic

#1 Brad24

Brad24

    Advanced Member

  • Members
  • PipPipPip
  • 256 posts
  • LocationPA

Posted 12 July 2013 - 06:16 AM

I am currently using the Neupro 8 mg Patch to replace Requip XL. I like it much better as I had many side effects from the Requip I am not having now. I seem to have less "off" times and less tremor. My only issue is I can't put it anywhere above my waist or the patch will come off. I am not sure if it is from sweating while working out or what. I was wondering if anyone else has this issue and if so if they have any tricks to keep the patch on?

Thanks for any help.

Edited by Brad24, 12 July 2013 - 06:17 AM.

DETERMINATION "In the heart of the strong shines a relentless ray of resolve...It cannot be stopped, it cannot be controlled, and it will not fail."

#2 dgray001

dgray001

    Member

  • Members
  • PipPip
  • 28 posts
  • LocationKentucky

Posted 12 July 2013 - 07:18 AM

I am currently using the 6 mg Patch. I have had ALOT of side effects that I never had before, nausea, sleeplessness, loss of appetite, i have trouble swallowing food, low tolerance for heat, dizziness, lightheadedness, among others. I've lost nearly 30 lbs in 3 months. However it does control the tremors very well, so I'm hoping my body will finally adjust. I have found that I cannot get it to stick on my stomach at all. The places that works best for me is on my upper back and on my the tops of my arms. I sweat alot for a girl and it will usually stay on in those places. My doctor told me to apply it to my upper body, so I didn't know it could be applies below the waist? I am worried about an upcoming trip to Florida, where will I put this thing where its not going to be noticeable, and I fear it will never stay on in the ocean. Guess I wasn't much help. LOL

Edited by dgray001, 12 July 2013 - 07:19 AM.


#3 OneWingedVictory

OneWingedVictory

    Advanced Member

  • Members
  • PipPipPip
  • 347 posts
  • LocationNorth America

Posted 12 July 2013 - 07:36 AM

My neuro said to put it wherever it sticks. The pharm rep agreed. I usually wear it on my leg. Sometimes I'll secure it with medical tape. But you could post your question to the pharmacist here. To be honest, I figured that the placement chart was for the benefit of medical staff so that they can easily find the patch on a hospital patient or nursing home resident -- but that might just be me being cynical.

Good luck. And enjoy your trip.
The One Winged Victory of Samothrace is a metaphor for our struggles, despite the odds, to keep steady and accept grace in the face of punishing adversity.

#4 chelle

chelle

    Advanced Member

  • Members
  • PipPipPip
  • 189 posts
  • LocationDeep South Louisiana

Posted 12 July 2013 - 09:55 AM

Just thinking since I can't tolerate mirapex if I should ask my MDS about this patch.

#5 Brad24

Brad24

    Advanced Member

  • Members
  • PipPipPip
  • 256 posts
  • LocationPA

Posted 12 July 2013 - 10:10 AM

Chelle, I would ask about it.

dgray, I just came back from beach and it stayed on well for me in the water. I fished and swam a lot with my boys. I know what you mean about getting tired. I go through spells where I feel exhausted and could nap right there on the spot. It usually passes after a half hour or so.

I just have a hard time keeping it any place above my waist.
DETERMINATION "In the heart of the strong shines a relentless ray of resolve...It cannot be stopped, it cannot be controlled, and it will not fail."

#6 Oakman

Oakman

    Advanced Member

  • Members
  • PipPipPip
  • 54 posts

Posted 12 July 2013 - 12:19 PM

I had the best luck with placing the patch on my thighs and top of shoulders. Never could get it to stay on my stomach/side area. It did help to hold the patch for at least 60 seconds when applying.

Tried it for eight months and the cons outweighed the pros. Ended up taking it off at night to get better sleep, but still never did get much benefit from it.

Edited by Oakman, 12 July 2013 - 12:20 PM.


#7 Luthersfaith

Luthersfaith

    Advanced Member

  • Members
  • PipPipPip
  • 872 posts
  • LocationIndiana

Posted 12 July 2013 - 01:35 PM

4 mg here. I put it where ever there is no hair.
Question, the spot where the patch is, gets red and itchy. Anyone else have this happen?
"I have told you these things, so that in Me you may have [perfect] peace and confidence. In the world you have tribulation and trials and distress and frustration; but be of good cheer [take courage; be confident, certain, undaunted]! For I have overcome the world." - Jesus (John 16:33)

#8 chelle

chelle

    Advanced Member

  • Members
  • PipPipPip
  • 189 posts
  • LocationDeep South Louisiana

Posted 12 July 2013 - 03:54 PM

Chelle, I would ask about it.

dgray, I just came back from beach and it stayed on well for me in the water. I fished and swam a lot with my boys. I know what you mean about getting tired. I go through spells where I feel exhausted and could nap right there on the spot. It usually passes after a half hour or so.

I just have a hard time keeping it any place above my waist.


I am off everything and I have those spells where the tiredness hits me all of a sudden. Maybe its just a PD thing idk.

#9 Brad24

Brad24

    Advanced Member

  • Members
  • PipPipPip
  • 256 posts
  • LocationPA

Posted 12 July 2013 - 08:30 PM

I hear more and more people saying they are off meds. How to you doit? I only take sinemet 25/100 mg 3x per day and if I miss it I feel real crappy. My ears and cheeks burn and I just plain feel crappy. I am lucky though I don't think I have any side effects from the sinemet. Honestly if I were to quit anything it would be the agonist!
DETERMINATION "In the heart of the strong shines a relentless ray of resolve...It cannot be stopped, it cannot be controlled, and it will not fail."

#10 OneWingedVictory

OneWingedVictory

    Advanced Member

  • Members
  • PipPipPip
  • 347 posts
  • LocationNorth America

Posted 12 July 2013 - 08:55 PM

Luthersfaith

Yes, I have the red, itchy problem if I put it anywhere but on my legs.

OWV
The One Winged Victory of Samothrace is a metaphor for our struggles, despite the odds, to keep steady and accept grace in the face of punishing adversity.

#11 Brad24

Brad24

    Advanced Member

  • Members
  • PipPipPip
  • 256 posts
  • LocationPA

Posted 12 July 2013 - 09:56 PM

Luthersfaith

Yes, I have the red, itchy problem if I put it anywhere but on my legs.

OWV


Same here! Anywhere above my waistline it gets itchy and red. I thought that was just me. Guess I will have to shave some hair off my legs. LOL! They do say not to put it in the same within 14 days.

Edited by Brad24, 12 July 2013 - 09:58 PM.

DETERMINATION "In the heart of the strong shines a relentless ray of resolve...It cannot be stopped, it cannot be controlled, and it will not fail."

#12 Luthersfaith

Luthersfaith

    Advanced Member

  • Members
  • PipPipPip
  • 872 posts
  • LocationIndiana

Posted 13 July 2013 - 06:52 AM

Interesting. I have put the patch everywhere on my bod and the same thing happens, however everyday is different. One day it will get red and itchy and the next day with the patch an inch away it doesn't. I'm not putting the patch on the same area for well over three weeks.
"I have told you these things, so that in Me you may have [perfect] peace and confidence. In the world you have tribulation and trials and distress and frustration; but be of good cheer [take courage; be confident, certain, undaunted]! For I have overcome the world." - Jesus (John 16:33)

#13 LarryH0123

LarryH0123

    Advanced Member

  • Members
  • PipPipPip
  • 104 posts
  • LocationAiea, Hawaii

Posted 13 July 2013 - 10:03 AM

I only put the patch (8 mg - currently using 2 fours since there weren't any eights available) on my arms or chest. I can't get it to stick anywhere that daily movements cause it curl up. I usually put it on the top half of my arms and the top part of my chest. I use the same spots but have a 10 day rotation.

The placement areas do get a little red and itchy, especially the first day after so I put lotion and sometimes even hydrocortisone cream to help relieve. I resently spent a week working in Phoenix AZ where it was 110 degrees and found the application areas were very irritated. I suppose the lack of humidity made it much worse.

Glad to get back to the land of Aloha.

I have been sailing, swimming, and snorkeling all day and have not had them come off in water.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users